MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 CATHETER WITH SHERLOCK TIP LOCATION SYSTEM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 CATHETER WITH SHERLOCK TIP LOCATION SYSTEM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reen1172 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the needle went into the vein find and when the guidewire advanced, the patient claimed to feel that.The guidewire seemed to loop and the nurse pulled back on the guidewire, encountering resistance when pulling back, but finally able to slowly pull out the guidewire; however, it was very clear that the wire was frayed, unravelling, and bent at the tip.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a broken guidewire was confirmed.The product returned for evaluation was a guidewire within the packaging hoop.Residual material was seen within the coils of the wire.The coil wire was elongated, making the overall length of the guidewire 27.1¿.The inner core wire had broken approximately 0.5¿ proximal to the weld tip.It appeared that the inner core wire had broken which allowed the outer coil wire surrounding it to unravel.Microscopic examination revealed that the core wire was curved proximal and distal of break site.The break edges in the core wire were perpendicular to the axis of the wire and appeared straight and well defined.The outer diameter of the guidewire was measured near the proximal end and within the coil wire region.The outer diameters were within the device specifications.The investigation findings are consistent with damage caused by retraction of the guidewire against the bevel of the introducer needle.Normal movement of the guidewire is away from the sharpened bevel and will not damage the wire.If the guidewire direction is reversed, the guidewire is then pulled against the sharpened edge of the needle bevel and can cause shearing damage of the wire.The product ifu cautions, ¿if the guidewire must be withdrawn while the needle is inserted, remove both the needle and wire as a unit to prevent the needle from damaging of shearing the guidewire.¿ h3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC SOLO2 CATHETER WITH SHERLOCK TIP LOCATION SYSTEM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11608847
Report Number3006260740-2021-01102
Device Sequence Number19807879
Product Code LJS
UDI-Device Identifier00801741028618
UDI-Public(01)00801741028618
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9194118
Device Lot NumberREEN1172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;